Jump to content
CrazyBoards.org

Serotonin syndrome


Recommended Posts

I'm on 40 mg. of Viibryd, 150 mg. of clomipramine and am now going on 50 mg. of trazodone for sleep. That's a lot of serotonin running around in my brain. All the med interaction sites I have looked at seriously discourage this many antidepressants. They all say I am at risk for serotonin syndrome. Thing is, this combo is kind of working for me. Haven't started the trazodone yet, but the other stuff has relieved a lot of my symptoms. Does anyone know anything about serotonin syndrome and whether I shouldn't be on this combo? I have been on the Viibryd with the clomipramine for a few months with no problems. Any advice or suggestions would be appreciated.

Link to comment
Share on other sites

I wouldn't worry about trazodone too much. Its pretty weak in the serotonin reuptake department and gets most of its effects thru agonism/antagonism of certain serotonin receptors. If you've been on this a few months with no problems I don't see it as a big deal. Plus I'm guessing your doc doesn't see a problem if they prescribed it. My experience with medication interaction checkers is they are going to flag for serotonin syndrome any time you put two antidepressants together. It doesn't matter what they are it will throw up that warning.

Edited by quiet storm
Link to comment
Share on other sites

If your doctor has prescribed those meds together or at least knows everything that you take, I wouldn't worry about it.

 

The problem with interaction checkers is they don't necessarily tell you how serious the interaction is. If I plug in my meds, I get at least two "Major!" ones, including warnings about serotonin syndrome. 

Link to comment
Share on other sites

Here http://www.mayoclinic.com/health/serotonin-syndrome/DS00860/DSECTION=symptoms are the symptoms of SS.  Just be aware if you start showing more than a couple of these symptoms at once.  I had it when I was on Nardil and, I believe, Lithium.  I started showing three of the symptoms and that's when my pdoc pulled me off Nardil.

Edited by Phoenix_Rising
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...